Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 13, 2005, 5:39 AM CST for Amite County, Wilkinson County, Mississippi. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 5:39 AM CST (11:39 UTC)
- Expired
- Feb 23, 2005, 2:15 PM CST
- In force
- 41 days
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 131142
SVRLIX
MSC005-131245-
/X.NEW.KLIX.SV.W.0001.050113T1139Z-050113T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF LIBERTY
* UNTIL 645 AM CST
* AT 535 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
LIBERTY...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBERTY BY 545 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LAT...LON 3128 9056 3111 9056 3105 9070 3105 9073
3101 9081 3101 9089 3114 9097 3134 9069
3135 9063
$$
171 follow-up statement
000
WUUS54 KLIX 231946
SVRLIX
MSC157-232015-
/O.NEW.KLIX.SV.W.0001.050223T1943Z-050223T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 215 PM CST
* AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 26 MILES NORTHWEST OF DOLOROSA TO 12 MILES WEST OF DOLOROSA TO
19 MILES WEST OF FORT ADAMS...AND WERE MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT ADAMS AND DOLOROSA BY 200 PM CST
WOODVILLE BY 215 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3132 9112 3109 9131 3100 9163 3107 9154
3113 9162 3122 9159 3124 9156 3122 9153
3123 9150 3132 9146 3133 9137 3137 9133
3137 9122
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 3:25 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 13, 3:25 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CST THU JAN 13 2005 .DISCUSSION... MAIN WEATHER PROBLEMS ARE UP FRONT IN THE NEXT FEW HOURS AS A STRONG SQUALL LINE PROGRESSES EASTWARD ACROSS THE GULF STATES. THE LINE IS MEASURED OFF SATELLITE AND RADAR LOOPS TO BE MOVING AROUND 26 KT WHICH PLACES IT IN THE BATON ROUGE AREA AROUND 5 AM AND THE GREATER NEW ORLEANS AREA AFTER SUNRISE...AROUND 8 AM. THE LINE HAS ONLY PRODUCED WIND GUSTS GENERALLY AROUND 40 MPH IN ITS PASSAGE ACROSS THE WESTERN PART OF LA. THE RICKS INDEX/PCPN CALCULATOR INDICATED WIND GUST POTENTIAL OF 28-38 KT (32-44 MPH) AND VIL VALUES HAVE TO EXCEED 55 TO GET PENNY SIZED HAIL. ONE CONCERN IS ROGUE CELLS AHEAD OF THE LINE IN A HELICITY RICH ENVIRONMENT THAT COULD SPIN UP TORNADOES...HENCE WATCH #8. THE OTHER CONCERN IS THE ISOTHERMAL LAYERING AFTER THE SQUALL PASSAGE THROUGH THE IN-LAG FRONT THAT COULD YIELD ABOUT 6 HOURS OF RAINFALL. PCPN CALCULATOR NUMBERS SHOW 2.11 INCHES WITH POTENTIAL OF 4.19 AND FMAP OF 1.61 INCHES. GIVEN THE INTENSITY OF THE RAINFALL ALONG THE LEADING EDGE AND THE PERSISTENCE OF A RAIN SHIELD PRIOR TO UPPER TROUGH PASSAGE...THESE AMOUNTS (1.5-2 WITH ISOLATED 4) SEEM REASONABLE BUT FFG VALUES ARE HIGH AND THE AREA SHOULD BE ABLE TO MANAGE THESE AMOUNTS. FEEL THAT MUCH OF THE RAIN WILL HAVE MOVED EAST OF THE AREA BY 00Z EXCEPT FOR THE MS GULF COAST. PLAN ON DROPPING TO ZERO IN SECOND PERIOD WITH 30 PERCENT ON THE MS COAST EARLY EVENING. AFTER TODAY...A MORE SEASONABLE STRETCH SEEMS TO BE IN STORE ON TEMPS A DRY PERIOD FOR THE NEXT SEVERAL DAYS. && .MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE UNDERWAY ON THE ONSHORE FLOW AND WILL REMAIN POST-FRONTAL. && .PRELIMINARY POINT TEMP/POPS... MCB 67 38 56 33 / 90 00 00 00 BTR 68 40 57 33 / 90 00 00 00 MSY 72 45 58 37 / 90 00 00 00 GPT 70 43 59 36 / 90 30 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH #8 LAZ034>037-046>050-056 TIL 9 AM CST. MS...TORNADO WATCH #8 MSZ068>071 TIL 9 AM CST. LA AND MS COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING TIDAL LAKES. && 24
Hazardous weather outlook, Jan 13, 4:04 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CST THU JAN 13 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 404 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE UPPER SOUTHERN MISSISSIPPI COUNTIES AND THE EAST-CENTRAL PARISHES OF LOUISIANA... SEVERE THUNDERSTORMS... SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING WITH THE PASSAGE OF A SQUALL LINE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES THAT MAY GENERATE FROM STORMS MOVING JUST IN ADVANCE AND ALONG THIS SQUALL LINE. DAMAGING STRAIGHT-LINE WINDS MAY ALSO RESULT FROM THE SQUALL LINE. A STRONG COLD FRONT WILL FOLLOW ACROSS THE OUTLOOK AREA DURING THE AFTERNOON. HEAVY RAINFALL... HEAVY RAINS ARE LIKELY IN ASSOCIATION WITH THE SQUALL LINE. MODERATE RAINS WILL CONTINUE AFTER THE SQUALL LINE PASSAGE AND UNTIL THE ACTUAL FRONT PASSES...A PERIOD OF 4 TO 6 HOURS. RAINFALL AMOUNTS OF GENERALLY 1-2 INCHES CAN BE EXPECTED TODAY WITH ISOLATED AMOUNTS TO 4 INCHES POSSIBLE. WHILE FLASH FLOODING IS NOT ANTICIPATED SOME PONDING OF WATER MAY OCCUR IN SOME URBAN AREAS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTAL WATERS INCLUDING THE TIDAL LAKES FOR STRONG SOUTHERLY WINDS THIS MORNING SHIFTING TO STRONG WEST AND NORTHWEST WINDS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE MAINLY IN THE OUTER WATERS FRIDAY. SEASONAL... A LIGHT FREEZE IS POSSIBLE ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA SATURDAY MORNING AND AGAIN SUNDAY MORNING. THESE AREAS HAVE BEEN ALREADY EXPOSED TO FREEZING CONDITIONS THIS SEASON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME PRIMARILY BETWEEN 5 AM AND 11 AM IN ANTICIPATION OF SQUALL LINE PASSAGE. 24
In the hours before
Special weather statement, Jan 13, 3:58 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 AM CST THU JAN 13 2005 LAZ034>037-046>050-056-MSZ068>071-131200- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-IBERVILLE LA-LIVINGSTON LA-PIKE MS- POINTE COUPEE LA-ST. HELENA LA-WALTHALL MS-WEST BATON ROUGE LA- WEST FELICIANA LA-WILKINSON MS- 358 AM CST THU JAN 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EXTREME SOUTHWEST MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA... AT 4 AM...A SQUALL LINE WITH ISOLATED SEVERE THUNDERSTORMS WAS LOCATED FROM VICKSBURG MISSISSIPPI TO VERMILION PARISH LOUISIANA MOVING EAST AT 35 MPH. GENERAL WIND GUST OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS. THE SQUALL LINE WILL MOVE THROUGH DOLOROSA AND BACHELOR AT 430 AM...BATON ROUGE AT 530 AM...MCCOMB AND DONALDSONVILLE AT 550 AM. STAY IN A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS SQUALLL LINE MOVES ACROSS THE AREA THIS MORNING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS HAZARDOUS WEATHER EVENT. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:56 AM CST | Tornado Warning | LIX | Pearl River | 53 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.